BigClassActions.com

Betaseron



Betaseron (interferon beta-1b) is a medication approved by the FDA for the treatment of relapsing forms of Multiple Sclerosis, as a therapy to reduce the frequency of symptomatic exacerbations.

Berlex, Inc., the manufacturer of the medication, recently contacted healthcare professionals to remind them about certain aspects of the prescribing information for Betaseron as it relates to liver toxicity.

Reports have been filed during the post marketing safety surveillance indicating serious hepatic injury including autoimmune hepatitis and severe liver damage often resulting in hepatic failure and ultimately, if available, a liver transplant. Liver enzymes should be tested at regular intervals, the current recommendation being to do the test at one, three and six months, and regularly thereafter, following the initiation of Betaseron therapy.

In the initial weeks of Betaseron therapy flu-like symptoms are commonly reported following the start of the medication's use. Injection site necrosis (serious damage to the skin) has been reported in post marketing studies to occur in about 5% of those taking the medication in the first four months of therapy, and it has also been reported in some studies as occurring even after a year of treatment with Betaseron.

Further, during the clinical trials for interferon beta-1b, four suicide attempts were noted and one suicide with a fatal outcome was noted among those participating in the trials. Other common side effects include flu-like symptoms such as fever, chills, fatigue, muscle aches and sweating as well as swelling, redness, discoloration and pain at the injection site.

If you or a loved one is, or was, using Betaseron for relapsing MS and any of the problems noted above occurred requiring further medical intervention, please complete the form below.

Register your Betaseron Complaint

If you or a loved one has suffered from liver failure, you may qualify for damages or remedies that may be awarded in a possible class action lawsuit. Please fill in our form on the right to submit your complaint and we will have a lawyer review your Betaseron complaint.

At LawyersandSettlements.com, it is our goal to keep you informed about important legal cases and settlements. We are dedicated to helping you resolve your legal complaints.

Reader Comments

Posted by
MaryAnn
on
My husband has MS and took Betaseron for 3-5 years. He started to develop white bumps at the injection site shortly after taking the shots. When questioning the family doctor he thought it was from the muscles. Years have passed and these spots are not a muscle issue but calcinosis. The calcinosis grows spurs that grow into large areas. These areas have gone from almost the knees up to his waist to his back and down into his groin. We ended up at Cleveland Medical Center and now have a treatment. We were told this is a very slow healing process and for him it is very painful. From what we have found out this is one of the worst cases they have seen. If we would have known this to be a side effect he may have gone with another form of treatment.

Posted by
Jessica Wilcox
on
I was only on it for 2 months. It was causing other issues for me. Made me feel worse. Now a little over a year from my last dose I am in the worst depression ever. I am wondering if it has anything to do with the drug. Please get back with me

Posted by
Diana
on
I'm wondering if anyone who has stopped taking this medication for several years finds the areas of previous injections still painful.

Posted by
April
on
I took the betaseron for rrms they explained side effects but nothing to this degree. After receiving my latest blood tests I have come to realize, this is quite serious. I wish they had advised me of the long term effects of this drug. I wouldn't have taken the drug. The long term effects of the drug which was not properly explained or monitored at that time has caused much worse health issues than rrms.

Posted by
Richard Henry
on
My wife took Betaseron for many years and I believe that it caused a huge amount of her medical problems depression and many other ultimately she died I just would like some more information on Betaseron and the effects and I'm going to start investigating her history and medical records

Posted by
Curtis James
on
Good evening,
I am writing in regards to my brother who has MS. He has been prescribed this shot by his doctor. Unknown to us that this is only suppose to a short term medication, he has been on it for over 3 years. As of today he has been hospitalized with possible renal failure due to take taking this drug. We are outraged because we did not know that this drug would cause this.

Add Your Comment on This Issue

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.

*Your Comment:
Request Legal Help